Thyroid medication not working right?
- 16 Apr 2012 by endlessPred
- thyroid disease, alprazolam, medication, thyroid
Have found my TSH composit is 8.9! No wonder I am asleep most of the time. The dose I have been taking was stable for the past year. I have added (my list is in the profile) alprazolam .25mg twice a day, though sometimes three times for panic attacks which are now done, and citalopram 20mg once per day. Prednisone just reduced Friday to 15 from17.5 as disease is almost controlled. Fatigue has been three weeks now.
Taking Levoxyl 112 mcg. But it seems they switched me to generic again. This has been going on since I filled the prescription for,90 days again about a month ago.
My Endo just wrote and said it could be most anything and I will see him late may. he increased dose by 1/2 tablet once a week.
Anyone got ideas or experienced a change on how you metabolize the drug? It was the only thing that was working right. Shucks.
17 Apr 2012
I've had my TSH shift-even out of range twice. Have you changed UR diet?
cough syrup within 2 days elevates the thyroid-lower TSH-So does seafood, salty food like potato chips, So, if you were eating more of these foods during the early tests, UR doctor would prescribe less thyroid suppliment. This is one of the reasons they have follow up tests run. I try to keep my TSH in the middle. That takes communication with my doctor-sometimes I get a doctor that doesn't get it. As you know-sometimes with a change-my TSH will improve before my body seems to improve. Part of this is that a low thyroid also causes depression. I haven't had to take any antidepressents, but I've had to be patient. Make sure that you talk to your doctor about this-even if you are snapping out of this.
17 Apr 2012
Hi EP, I'm clueless about thyroid issues, yet we do have a member that is very knowledgable about this, her username is Marymadhattersbash.
She has been so busy lately, but I will try to send an email to her regarding your question. She is an expert re thyroid questions!!
18 Apr 2012
I totally understand!! My endo (who I think is the laziest SOB any doctor has ever been) has been messing around with my thyroid for years!! I was always stable on Amour Thyroid, which is actually REAL thyroid from an animal, not this fake stuff that your body doesn't recognize. Try to get him to give you a script for that instead of anything else. I have been on synthroid, levothyroxin, etc., and I was having to have my dose changed up every three months, because that's what he says is the time it takes to see if it works. In the meantime, I gain more weight, but never lose it once my TSH is level. The last time he put me on Tirosent which is a different compound of thyroid. (Expensive, since I take .175, which means I have to have a box of .075, and .1) Even though it is one med, I have to pay for TWO different boxes. he also put me on Liothronine, which is the missing component of the synthetic thyroid medications, that Amour Thyroid has.
Expand this post...
I take 25MCG of that everyday, another copay, but I have been stable now for nine months on this combination. YEA, My arm is losing all it's veins from getting stuck so much! You might want to ask you endo about those meds instead. Good luck!! I truly understand what you are going through!!
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
I have heard that when you take Thyroxine eventually your own thyroid stops working sometimes altogether. I found this scary. Thanks
1 answer • 11 Nov 2010 •
... thyroid function. I read that my hair will fall out, although my hair is already thinning, and I am suffering from chronic fatique and I wonder ...
1 answer • 5 Oct 2011 •
I have not been put on any medication yet (I am going at the end of this week for that), but I have not been able to loose weight for months. I am ...
5 answers • 8 Apr 2013 • 1 star
I have an under-active thyroid, but have never been prescribed any thyroid medications, because I guess my doctors have never felt it was bad ...
2 answers • 24 Apr 2013 •
My doctor hasn't given me my medication as he was waiting on results from my heart monitor I just had removed. The other question is I'm ...
2 answers • 17 Sep 2013 •